Indiana, 2006Lightning Strike in Indiana, March 12, 2006
March 12, 2006 · NWS IND · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Mar 12, 2:45 AM EST, 45 minutes earlier.
Area forecast discussion, Mar 12, 2:45 AM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
245 AM EST SUN MAR 12 2006
.SYNOPSIS...
WARM FRONT WAS JUST SOUTHWEST OF THE FORECAST AREA /FA/ AT 07Z.
NUMEROUS TSRA WERE ACROSS THE FA WITH BULK OF STRONGER STORMS
ACROSS SOUTHEAST HALF.
&&
.DISCUSSION...
FORECAST FOCUS IS ON THUNDERSTORMS/HEAVY RAIN INTO MONDAY MORNING.
GFS IS DOING BETTER THAN NAM WITH CURRENT PRECIPITATION AND HAS
BEEN DOING BETTER WITH SURFACE FEATURES...ALTHOUGH NAM AND GFS ARE
NOT THAT FAR OFF IN MOST FIELDS. WILL STICK CLOSER TO GFS.
THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF FA THIS MORNING AS
INITIAL SURFACE WAVE PASSES. FOR NOW HAVE STILL PUT LIKELY POPS IN
FAR NWRN FA...BUT WILL WAIT AND SEE IF PRECIPITATION SINKS FAR
ENOUGH SOUTH TO GO CHANCE POPS THERE BY ISSUANCE TIME. OTHERWISE
LIKELY/CATEGORICAL POPS WILL BE THE RULE. WILL BE A RELATIVE LULL
IN ACTION THIS AFTERNOON AS FORCING WEAKENS. WILL THUS GO WITH
CHC POPS THIS AFTERNOON. FRONT HAS HAD A HARD TIME COMING NORTH.
FEEL THAT WITH RAIN THIS MORNING FRONT WILL TAKE UNTIL LATE
AFTERNOON TO CLEAR FA. THUS HAVE WENT CLOSER TO COOLER MAV NUMBERS
FOR HI TEMPS.
TONIGHT SQUALL LINE WILL FORM TO OUR WEST IN VERY UNSTABLE
ENVIRONMENT. WITH FA IN WARM SECTOR BY SQUALL LINE/S ARRIVAL...THE
LINE SHOULD SUSTAIN ITSELF THROUGH THE FA. LOOKS LIKE IT WILL
ARRIVE LATE EVENING AND MOVE THROUGH OVERNIGHT. STRONG SHEAR AND
850 JET SHOULD CREATE GOOD POSSIBILITY OF SEVERE STORMS...AND SPC
AGREES WITH MODERATE RISK FOR THE FA. WILL MENTION SEVERE IN GRIDS
ALONG WITH THE HEAVY RAIN THREAT. ACTUAL COLD FRONT DOES NOT
ARRIVE UNTIL MONDAY...SO WENT WITH WARMER MAV/MET NUMBERS FOR LOW
TEMPS.
FRONT MOVES THROUGH ON MONDAY KEEPING THREAT FOR SCATTERED STORMS
AROUND. AT THE MOMENT BELIEVE THREAT OF HEAVY RAIN SHOULD BE OUT
OF FA BY END OF FLOOD WATCH...BUT IF TIMING SLOWS AT ALL...FLOOD
WATCH MAY NEED TO BE EXTENDED.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH MONDAY MORNING FOR SOUTH OF A
WINCHESTER TO TERRE HAUTE LINE...INZ039>042-045>049-051>057-060
>065-067>072.
&&
CS
Hazardous weather outlook, Mar 11, 5:05 PM EST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
505 PM EST SAT MAR 11 2006
INZ021-028>031-035>049-051>057-060>065-067>072-122215-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
505 PM EST SAT MAR 11 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
THUNDERSTORMS WILL OCCUR TONIGHT...MAINLY AFTER 10 PM EST. SOME OF
THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS THE PRIMARY
THREAT. HOWEVER...LARGE HAIL...AND AN ISOLATED TORNADO CAN NOT BE
RULED OUT. THESE STORMS MAY ALSO PRODUCE HEAVY RAINFALL...WHICH
COULD INCREASE THE FLASH FLOOD THREAT AND WORSEN ONGOING RIVER
FLOODING. A FLOOD WATCH IS IN EFFECT ALONG AND SOUTH OF A TERRE
HAUTE TO WINCHESTER LINE THROUGH MONDAY MORNING.
IN AREAS WHERE RIVER FLOODING IS NOT ALREADY OCCURRING...LOWLAND
FLOODING MAY DEVELOP BY MONDAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A MODERATE RISK FOR SEVERE WEATHER ON SUNDAY. A LINE OF
STRONG TO SEVERE STORMS IS EXPECTED TO DEVELOP LATER SUNDAY
AFTERNOON AND MOVE ACROSS CENTRAL INDIANA DURING THE EVENING AND
OVERNIGHT. DAMAGING WINDS WILL BE THE PRIMARY THREAT...WITH LARGE
HAIL AND TORNADOES ALSO POSSIBLE. THUNDERSTORMS WILL CONTINUE AT
TIMES INTO MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AT TIMES FROM TONIGHT THROUGH
SUNDAY NIGHT. REPORTS OF FLOODING ARE ALSO APPRECIATED. SPOTTERS
SHOULD MONITOR FUTURE WEATHER TRENDS AND STATEMENTS ON THIS
DEVELOPING SITUATION.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
NIELD
In the hours before
Local storm report, Mar 11, 10:05 PM EST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1005 PM EST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL 5 NW WEST LAFAYETTE 40.50N 86.98W
03/11/2006 E1.75 INCH TIPPECANOE IN LAW ENFORCEMENT
GOLFBALL SIZE HAIL DAMAGED A SHERIFFS CAR.
&&
MKOCHLocal storm report, Mar 11, 10:27 PM EST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1027 PM EST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL 5 NW WEST LAFAYETTE 40.50N 86.98W
03/11/2006 M1.75 INCH TIPPECANOE IN EMERGENCY MNGR
DIME SIZE HAIL REPORTED ALL ACROSS NORTHERN AND WEST
CENTRAL TIPPECANOE COUNTY. GOLFBALL SIZE HAIL REPORTED 5
MILES WEST OF WEST LAFAYETTE.
&&
MKOCHLocal storm report, Mar 11, 10:31 PM EST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1031 PM EST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM HAIL 7 NE DELPHI 40.66N 86.58W
03/11/2006 M0.75 INCH CARROLL IN TRAINED SPOTTER
&&
MKOCHLightning, Bartholomew
- When
- March 12, 3:30 AM EST
- Where
- Bartholomew County, Hope
- Property damage
- $60,000
- Reported by
- NEWSPAPER
- Coordinates
- 39.206, -85.898 (the zone’s center; the record gives no point)
The home of Pauly Quillen Yeadon, 72, was struck by lightning and severely damaged by the ensuing fire early on the morning of 12 March 2006. Three separate fire departments responded to the call, and managed to extinguish the fire, but not before it damaged the entire second floor. The first floor suffered significant water damage.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, March 12 to 18, 200612 deaths · 8 injured · $95 million · 2 events
- Tornadoes in Missouri, March 12, 20064 deaths · 26 injured · $5.0 million · F3 · 2 events
- Tornado in Missouri, March 12, 20061 death · 1 injured · $5.0 million · F3 · 1 event
- Tornadoes and Hail in Arkansas, March 12 to 13, 200612 injured · $18 million · F3 · 12 events
- Tornado in Missouri, March 12, 200619 injured · $1.0 million · F3 · 1 event
- Tornadoes and Hail in Missouri, March 12, 20061 death · 13 injured · $500,000 · F2 · 8 events
- Tornadoes and Hail in Oklahoma, March 12 to 13, 20068 injured · $3.9 million · F3 · 44 events
- Tornadoes and Hail in Missouri, March 12, 20061 death · 6 injured · $4.5 million · F2 · 10 events
- Tornado in Missouri, March 12, 20063 injured · $50 million · F3 · 1 event
- Tornadoes in Missouri, March 12, 200613 injured · $700,000 · F3 · 2 events
- Tornadoes and Hail in Missouri, March 12, 20066 injured · $3.2 million · F3 · 7 events
- Tornado in Missouri, March 12, 20061 death · 5 injured · $800,000 · F2 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493245.